Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 41, NWS Goodland, KS

October 22, 202213 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Oct 22, 2022, 9:52 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 23, 2022, 10:00 AM CDT. It was in force for 11 hr. 55 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 22, 2022, 9:52 AM CDT (14:52 UTC)
In effect from
Oct 23, 2022, 10:00 AM CDT
Expired
Oct 23, 2022, 9:00 PM CDT
In force
11 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 10:50 AM CDTNON-TSTM WND GST 515 S Burlington, COASOS STATION KITR BURLINGTON CO AIRPORT.
Oct 23, 10:50 AM CDTNON-TSTM WND GST 515 S Burlington, COCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 5 S BURLINGTON. ASOS STATION KITR BURLINGTON CO AIRPORT. VISIBILITY REDUCED TO 3 SM DUE TO BLOWING DUST.
Oct 23, 10:52 AM CDTNON-TSTM WND GST 53Leoti, KSMESONET STATION FW1490 LEOTI.
Oct 23, 10:55 AM CDTHIGH SUST WINDS 443 Nnw Vernon, COMESONET STATION DVI03242 WRAY.
Oct 23, 11:15 AM CDTNON-TSTM WND GST 44Saint Francis, KSAWOS STATION KSYF ST. FRANCIS CITY. VISIBILITY REDUCED TO 5SM DUE TO BLOWING DUST.
Oct 23, 11:18 AM CDTNON-TSTM WND GST 585 S Burlington, COASOS STATION KITR BURLINGTON CO AIRPORT. VISIBILITY REDUCED TO 2 MILES IN BLOWING DUST.
Oct 23, 11:24 AM CDTNON-TSTM WND GST 512 Sw Firstview, CO
Oct 23, 11:27 AM CDTNON-TSTM WND GST 495 Nnw Heartstrong, CO
Oct 23, 11:29 AM CDTNON-TSTM WND GST 562 Wnw Sharon Springs, KS
Oct 23, 11:30 AM CDTNON-TSTM WND GST 562 N Atwood, KSMESONET STATION GW1727 ATWOOD.
Oct 23, 11:33 AM CDTNON-TSTM WND GST 525 Nnw Heartstrong, CO
Oct 23, 11:35 AM CDTNON-TSTM WND GST 504 N Ludell, KSMESONET STATION LUDKU LUDELL 3N. WIND GUST MEASURED AT 10 METER HEIGHT.
Oct 23, 11:35 AM CDTNON-TSTM WND GST 645 S Burlington, COCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 5 S BURLINGTON. ASOS STATION KITR BURLINGTON CO AIRPORT. VISIBILITY REDUCED TO 1.75SM DUE TO BLOWING DUST.
Oct 23, 11:41 AM CDTNON-TSTM WND GST 52Saint Francis, KSAWOS STATION KSYF ST. FRANCIS CITY. VISIBILITY REDUCED TO 4SM DUE TO BLOWING DUST.
Oct 23, 11:43 AM CDTNON-TSTM WND GST 4012 Sse Gove, KSBLOWING DUST COMING OFF BARE FIELDS, ESTIMATES ONE HALF TO ONE MILE VISIBILITY AT TIMES.
Oct 23, 11:43 AM CDTNON-TSTM WND GST 433 Se Oakley, KSAWOS STATION KOEL 2 ESE OAKLEY. VISIBILITY REDUCED TO 5SM DUE TO BLOWING DUST.
Oct 23, 11:45 AM CDTNON-TSTM WND GST 523 Sw Russell Springs, KSMESONET STATION USSK1 RUSSELL SPRINGS 3SW. WIND GUST MEASURED AT 10 METER HEIGHT.
Oct 23, 11:45 AM CDTNON-TSTM WND GST 645 S Burlington, COASOS STATION KITR BURLINGTON CO AIRPORT. VISIBILITY REDUCED TO 1.75SM DUE TO BLOWING DUST.
Oct 23, 11:48 AM CDTNON-TSTM WND GST 461 S Tribune, KSVISIBILITY REDUCED TO 4SM DUE TO BLOWING DUST.
Oct 23, 11:53 AM CDTNON-TSTM WND GST 52Saint Francis, KSAWOS STATION KSYF ST. FRANCIS CITY. VISIBILITY REDUCED TO 3SM DUE TO BLOWING DUST.
Oct 23, 11:53 AM CDTNON-TSTM WND GST 542 E Mccook, NEASOS STATION KMCK MCCOOK AIRPORT. VISIBILITY REDUCED TO 4SM DUE TO BLOWING DUST.
Oct 23, 11:57 AM CDTNON-TSTM WND GST 503 Nnw Vernon, CO
Oct 23, 12:04 PM CDTNON-TSTM WND GST 453 N Colby, KSAWOS STATION KCBK 2 N COLBY. VISIBILITY REDUCED TO 5SM DUE TO BLOWING DUST.
Oct 23, 12:06 PM CDTNON-TSTM WND GST 533 Se Oakley, KSAWOS STATION KOEL 2 ESE OAKLEY. VISIBILITY REDUCED TO 3SM DUE TO BLOWING DUST.
Oct 23, 12:08 PM CDTNON-TSTM WND GST 50Campus, KS
Oct 23, 12:09 PM CDTNON-TSTM WND GST 557 Sse Trenton, NE
Oct 23, 12:20 PM CDTNON-TSTM WND GST 5112 Wnw Saint Francis, KS
Oct 23, 12:30 PM CDTNON-TSTM WND GST 544 Sw Arapahoe, COMESONET STATION FW2420 ARAPAHOE.
Oct 23, 12:32 PM CDTNON-TSTM WND GST 5013 Nnw Ruleton, KS
Oct 23, 12:32 PM CDTNON-TSTM WND GST 622 E Mccook, NEASOS STATION KMCK MCCOOK AIRPORT. VISIBILITY REDUCED TO 3SM DUE TO BLOWING DUST.
Oct 23, 12:34 PM CDTNON-TSTM WND GST 511 Nne Goodland, KSASOS STATION KGLD GOODLAND. 1 MINUTE WIND GUST OF 51 MPH AND VISIBILITY REDUCTION TO 2SM DUE TO BLOWING DUST.
Oct 23, 12:39 PM CDTNON-TSTM WND GST 452 Ene Monument, KSEMERGENCY MANAGER DROVE AROUND PARTS OF LOGAN COUNTY. VISIBILITY WAS REDUCED FROM BLOWING DUST TO 2 TO 5 MILES, WITH SOME LOCALIZED AREAS OF 1 MILE.
Oct 23, 12:44 PM CDTNON-TSTM WND GST 519 Sse Sharon Springs, KSMESONET STATION CW6099 9 SSE SHARON SPRINGS.
Oct 23, 12:44 PM CDTNON-TSTM WND GST 544 Nne Seguin, KS
Oct 23, 12:44 PM CDTNON-TSTM WND GST 612 Sw Firstview, CO
Oct 23, 12:45 PM CDTNON-TSTM WND GST 411 E Hill City, KSASOS STATION KHLC HILL CITY. VISIBILITY REDUCED TO 5SM DUE TO BLOWING DUST.
Oct 23, 12:45 PM CDTNON-TSTM WND GST 562 N Atwood, KSMESONET STATION GW1727 ATWOOD.
Oct 23, 12:53 PM CDTNON-TSTM WND GST 541 Nne Goodland, KSASOS STATION KGLD GOODLAND. VISIBILITY REDUCED TO 2 SM DUE TO BLOWING DUST.
Oct 23, 12:58 PM CDTNON-TSTM WND GST 5012 S Wheeler, KSEMERGENCY MANAGER IS REPORTING VISIBILITY REDUCED TO 1SM DUE TO BLOWING DUST.
Oct 23, 1:00 PM CDTNON-TSTM WND GST 514 Wnw Trenton, NEREPORT VIA SOCIAL MEDIA OF PERSONAL WEATHER STATION RECORDING A 51 MPH GUST. REPORTER ALSO STATED THAT VISIBILITY IS DOWN TO 1 MILE DUE TO BLOWING DUST. LOCATION (3 W & 1 N OF TRENTON, NE) AND TIMING ARE ESTIMATED.
Oct 23, 1:00 PM CDTNON-TSTM WND GST 612 N Atwood, KSMESONET STATION GW1727 ATWOOD.
Oct 23, 1:02 PM CDTNON-TSTM WND GST 522 N Atwood, KS
Oct 23, 1:09 PM CDTNON-TSTM WND GST 615 S Burlington, COASOS STATION KITR BURLINGTON CO AIRPORT. 3 SM VISIBILITY WITH BLOWING DUST.
Oct 23, 1:14 PM CDTNON-TSTM WND GST 4511 Nnw Weskan, KSAROUND 2 MILE VISIBILITY TO EAST AND NORTH DUE TO BLOWING DUST.
Oct 23, 1:25 PM CDTDUST STORM1 N Trenton, NEDISPATCH RELAYS DEPUTIES REPORT VISIBILITY DOWN TO 1 MILE AT VARIOUS LOCATIONS THROUGHOUT HITCHCOCK COUNTY.
Oct 23, 1:25 PM CDTNON-TSTM WND GST 451 N Trenton, NECORRECTS PREVIOUS DUST STORM REPORT FROM 1 N TRENTON. DISPATCH RELAYS DEPUTIES REPORT VISIBILITY DOWN TO 1 MILE AT VARIOUS LOCATIONS THROUGHOUT HITCHCOCK COUNTY. WIND IS ESTIMATED BY NEARBY SITE.
Oct 23, 1:27 PM CDTNON-TSTM WND GST 4510 N Mcdonald, KSSPOTTER REPORTS VISIBILITY BETWEEN 1 AND 1.5 MILES.
Oct 23, 1:32 PM CDTNON-TSTM WND GST 454 Wnw Mcdonald, KSSPOTTER REPORTS VISIBILITY BETWEEN 1.5 AND 2 MILES IN BLOWING DUST.
Oct 23, 1:40 PM CDTNON-TSTM WND GST 452 Ssw Bird City, KSCHEYENNE COUNTY DISPATCH REPORTS 1 TO 2 MILE VISIBILITY THAT IS WORSE NEAR FIELDS. NEARBY MESONET SITE RECORDED 44 MPH GUST.
Oct 23, 1:45 PM CDTNON-TSTM WND GST 52Hale, CO
Oct 23, 2:00 PM CDTDUST STORMKit Carson, CODELAYED REPORT FROM 10/23 THAT VISIBILITY WAS DOWN TO AT LEAST HALF MILE BEFORE IT STARTED TO IMPROVE DURING THE AFTERNOON. ALSO SAID WIND SHREDDED HIS FLAG, WASNT SURE ON ESTIMATED SPEED.
Oct 23, 2:04 PM CDTNON-TSTM WND GST 591 Nne Goodland, KSASOS STATION KGLD GOODLAND. VISIBILITY IS 5 SM DUE TO BLOWING DUST.
Oct 23, 2:05 PM CDTNON-TSTM WND GST 4512 Sse Gove, KSVISIBILITY COMMONLY DOWN TO ONE HALF MILE VISIBILITY, AND ISOLATED EVEN LOWER ALONG BARE FIELDS.
Oct 23, 2:06 PM CDTNON-TSTM WND GST 471 E Hill City, KSASOS STATION KHLC HILL CITY. VISIBILITY REDUCED TO 3SM DUE TO BLOWING DUST.
Oct 23, 2:30 PM CDTNON-TSTM WND GST 521 E Hill City, KSASOS STATION KHLC HILL CITY. VISIBILITY REDUCED TO 2.5SM DUE TO BLOWING DUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3732 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

567 
WWUS83 KGLD 221452
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
852 AM MDT Sat Oct 22 2022

...Critical to Extreme Fire Weather Conditions Expected...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230300-
/O.UPG.KGLD.FW.A.0035.221023T1500Z-221024T0100Z/
/O.NEW.KGLD.FW.W.0041.221023T1500Z-221024T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
852 AM MDT Sat Oct 22 2022 /952 AM CDT Sat Oct 22 2022/

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002,
003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080,
081, 252, 253, AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer
in effect.

* Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire 
  Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire 
  Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire 
  Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire 
  Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire 
  Weather Zone 016 Graham, Fire Weather Zone 027 Wallace, Fire 
  Weather Zone 028 Logan, Fire Weather Zone 029 Gove, Fire 
  Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In 
  Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 
  Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that start will have extreme fire behavior
  and spread rapidly.

* Additional Details... With the high winds, blowing dust is 
  also likely which could hinder vision of a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burning or creating sparks should be avoided if possible. This
includes securing chains hanging off of vehicles.

If a fire starts, the combination of smoke and blowing dust will
further degrade air quality. Have necessary medical equipment
ready if you are sensitive to poor air quality.

Take note of any local burn bans.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
4 follow-up statements
232 
WWUS83 KGLD 230122
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
722 PM MDT Sat Oct 22 2022

...Critical to Extreme Fire Weather Conditions Expected...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200-
/O.CON.KGLD.FW.W.0041.221023T1500Z-221024T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
722 PM MDT Sat Oct 22 2022 /822 PM CDT Sat Oct 22 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042,
079, 080, 081, 252, 253, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire 
  Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire 
  Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire 
  Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire 
  Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire 
  Weather Zone 016 Graham, Fire Weather Zone 027 Wallace, Fire 
  Weather Zone 028 Logan, Fire Weather Zone 029 Gove, Fire 
  Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In 
  Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 
  Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

* Additional Details... With the high winds, blowing dust is 
  also likely which could hinder vision of a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burning or creating sparks should be avoided if possible. This
includes securing chains hanging off of vehicles.

If a fire starts, the combination of smoke and blowing dust will
further degrade air quality. Have necessary medical equipment
ready if you are sensitive to poor air quality.

Take note of any local burn bans.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
114 
WWUS83 KGLD 231039
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
439 AM MDT Sun Oct 23 2022

...Critical to Extreme Fire Weather Conditions Expected...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-232200-
/O.CON.KGLD.FW.W.0041.221023T1500Z-221024T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
439 AM MDT Sun Oct 23 2022 /539 AM CDT Sun Oct 23 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028,
029, 041, 042, 079, 080, 081, 252, 253, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire 
  Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire 
  Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire 
  Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire 
  Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire 
  Weather Zone 016 Graham, Fire Weather Zone 027 Wallace, Fire 
  Weather Zone 028 Logan, Fire Weather Zone 029 Gove, Fire 
  Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In 
  Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 
  Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...Southwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

* Additional Details... With the high winds, blowing dust is 
  also likely which could hinder vision of a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burning or creating sparks should be avoided if possible. This
includes securing chains hanging off of vehicles.

If a fire starts, the combination of smoke and blowing dust will
further degrade air quality. Have necessary medical equipment
ready if you are sensitive to poor air quality.

Take note of any local burn bans.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
423 
WWUS83 KGLD 232244
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
444 PM MDT Sun Oct 23 2022

...Critical to Extreme Fire Weather Conditions Expected...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240200-
/O.CON.KGLD.FW.W.0041.000000T0000Z-221024T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
444 PM MDT Sun Oct 23 2022 /544 PM CDT Sun Oct 23 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001,
002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079,
080, 081, 252, 253, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire 
  Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire 
  Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire 
  Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire 
  Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire 
  Weather Zone 016 Graham, Fire Weather Zone 027 Wallace, Fire 
  Weather Zone 028 Logan, Fire Weather Zone 029 Gove, Fire 
  Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In 
  Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 
  Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

* Additional Details... With the high winds, blowing dust is 
  also likely which could hinder vision of a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burning or creating sparks should be avoided if possible. This
includes securing chains hanging off of vehicles.

If a fire starts, the combination of smoke and blowing dust will
further degrade air quality. Have necessary medical equipment
ready if you are sensitive to poor air quality.

Take note of any local burn bans.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
359 
WWUS83 KGLD 240156
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
756 PM MDT Sun Oct 23 2022

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240300-
/O.EXP.KGLD.FW.W.0041.000000T0000Z-221024T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
756 PM MDT Sun Oct 23 2022 /856 PM CDT Sun Oct 23 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003,
004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 081,
252, 253, AND 254...

Relative humidity values have improved above critical values, and
wind gusts are declining ahead of the advancing cold front.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 22, 6:44 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Oct 22, 6:44 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
544 AM MDT Sat Oct 22 2022

.SHORT TERM...(Today and tonight)
Issued at 327 AM MDT Sat Oct 22 2022

Flow aloft is expected to gradually shift more southwesterly
throughout the day today as the upper-level trough moves into the
western CONUS. Elevated to near-critical fire weather conditions are
expected with minimum relative humidity values down to near 10%.
Winds remain borderline, perhaps only briefly reaching criteria
for any fire weather highlight today over western and southern
portions of the forecast area. Afternoon highs climb into the
upper-70s to upper-80s with overnight lows falling into the
mid-40s to mid-50s.

The primary concern in the short term period remains a high impact
weather day on Sunday with southwesterly winds gusting up to 55 mph
creating critical to extremely critical fire weather conditions and
blowing dust. Reductions to air quality and visibility accompany
blowing dust and potential smoke from any fire starts. Surface winds
ramp up in excess of 35 mph and winds in the 0.5-1 km layer exceed
45 knots by mid to late morning, initiating patchy blowing dust to
areas of blowing dust. By 18Z, 0-2 km lapse rates enter the 9.5-10
C/km range and wind gusts exceed 50 mph, further expanding concern
and coverage of areas of blowing dust. Afternoon high temperatures
climb into the 70s west to upper-80s east. The cold front is
expected to arrive in northwestern portions of our CWA
around/shortly after sunset before moving across the remainder of
the area Sunday night. Winds quickly shift to the west-northwest
with its passage. We'll see slight chance to chance rain confined
to far northwestern counties through midnight. Overnight lows
fall into the 30s to mid-40s.

Going into Monday, the upper trough continues eastward with a low
center exiting northeast through the Dakotas and another low center
on the backside of the trough sliding southeast through New
Mexico/Texas, producing widespread precipitation for portions of the
southern Plains. For us, expecting to remain dry, still somewhat
breezy, and much cooler following cold front passage with afternoon
highs in the 50s. Winds could put us in elevated fire weather
conditions Monday with gusts up to 30 mph, though minimum relative
humidity is expected to be near 20%.

.LONG TERM...(Monday night through Friday)
Issued at 125 AM MDT Sat Oct 22 2022

The upper trough moves East of the High Plains region on Monday
night with the upper flow turning more westerly then south
westerly as the next upper trough deepens over the intermountain
west and Rockies from Tuesday through Wednesday night. Models
remain fairly consistent with the upper trough axis moving across
the High Plains region late Thursday into early Thursday night
with short wave ridging aloft from late in the work week into
early next weekend as the next upper trough begins to deepen over
the West Coast.

Winds relax at the surface on Monday night as high pressure moves
across the area and freezing temperatures return. A weak surface
trough moves across the region on Tuesday with an increase in
winds and dry conditions that could produce a brief period of
elevated to near critical fire weather conditions Tuesday
afternoon. High pressure moves in behind the weak trough and
extends through the Plains on Wednesday. A lee trough begins
deepening along the Front Range Wednesday evening in response to
the approaching upper trough. That surface trough deepens into a
closed low over southeast Colorado that moves into the southern
Plains during the day on Thursday. Thursday night into early
Friday morning there is a slight chance of light rain showers
moving across the forecast area on the back side of the surface
low as the upper trough moves across the region. Dry conditions
return Friday afternoon and into weekend with surface high
pressure and short wave ridging aloft.

High temperatures will remain mainly in the upper 50s to middle
60s from Tuesday through Friday with overnight lows mainly in the
upper 20s to middle 30s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 506 AM MDT Sat Oct 22 2022

VFR conditions with clear skies will prevail at MCK and GLD
through the 12Z TAF period. Light and variable winds early this
morning will turn to the south southeast around 13kts between
19-00Z before going light again around sunset. Winds turn
southwest between 06-09Z and start to increase with the approach
of a strong storm system. GLD will have southwest winds gusting to
20kts with some LLWS possible after 06Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Sunday morning through Sunday evening
     for KSZ001>004-013>016-027>029-041-042.

CO...Fire Weather Watch from Sunday morning through Sunday evening
     for COZ252>254.

NE...Fire Weather Watch from Sunday morning through Sunday evening
     for NEZ079>081.

&&

SHORT TERM...CC
LONG TERM...LOCKHART
AVIATION...LOCKHART
Hazardous weather outlook, Oct 22, 4:38 AM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
338 AM MDT Sat Oct 22 2022

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230945-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
338 AM MDT Sat Oct 22 2022 /438 AM CDT Sat Oct 22 2022/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Near-critical to critical fire weather conditions exist this
afternoon with relative humidity dropping to near 10%. South-
southwesterly winds could gust up to 25 mph over far western and
southern portions of the forecast area.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A Fire Weather Watch remains in effect for the entire area on
Sunday. There is increasing confidence for a high impact weather day
on Sunday with southwesterly winds gusting up to 55 mph, resulting
in critical to extremely critical fire weather conditions and
blowing dust concerns. Blowing dust is likely late Sunday morning
through sunset. Reductions in visibility and air quality are
expected. Winds shift to the northwest with cold front passage
Sunday evening into Sunday night.

Monday and Tuesday afternoons will see a continuation of elevated to
near-critical fire weather conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 9:54 AM CDTHigh Wind WatchGLDGove, Greeley, Logan, Wallace, Wichita17 hr

Nearby

Red Flag Warnings in Kansas, 2022Red Flag Warnings in Colorado, 2022Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.